MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA082901A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The following was reported to gore: patient presented for a frozen elephant trunk open procedure and a conformable gore® tag® thoracic endoprosthesis (ctag) was implanted.After implanting the ctag device, the physician cut a small hole in the ctag device with an 11 blade.The gore® viabahn® vbx balloon expandable endoprosthesis was then advanced into the fenestration, and into the left subclavian artery (lsa).As reported, the lsa was located very posterior and the lsa was described as tissue thin and very diseased.As the vbx device was advanced, the lsa was perforated.The vbx device was removed from the patient and discarded.The lsa was then ligated and a second ctag device was implanted to cover the ligated artery.The physician concluded that collateral vessels would continue to perfuse the artery.The patient was reported to be recovering well following the open procedure.
 
Additional Manufacturer Narrative
H6 - additional conclusion code selected.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8692164
Report Number2017233-2019-00409
Device Sequence Number13954534
Product Code NIO
UDI-Device Identifier00733132637546
UDI-Public00733132637546
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Catalogue NumberBXA082901A
Device Lot Number20464361
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;